MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ PROTECTOR (P55); INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ PROTECTOR (P55); INTRAVASCULAR ADMINISTRATION SET
Model Number 515117
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that two silicon-like foreign matters were observed in the expansion chamber of bd phaseal¿ protector (p55).The following information was provided by the initial reporter: this is a report about foreign matters in expansion chamber of protector.According to the customer's report, two silicon-like foreign matters were observed in the expansion chamber.It might be in the filter.The hcp noticed it in use but decided it would not affect performance and continued.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 30-jun-2023.H6: investigation summary sample and photo received by our quality team for investigation.Upon visual evaluation, loose filter inside the expansion hood of the protector is observed.The protector itself, had its filter and filter cover well assembled, but this one appeared loose between the bell and the film of the bell.This is a cosmetic defect, and the product functionality is not impacted.A device history review was performed for reported lot 2204113, no deviations or non-conformances related to the reported issue were identified during the manufacturing process.Five retained samples were used for additional evaluation.No damage or other defects was observed on any of the product.Product undergoes a series of testing during manufacturing to ensure the quality and functionality of the device.These tests include visual inspections along with leakage testing and flow rate, all records were reviewed for the reported lot and results were found to be acceptable.Based on the available information, possible root cause is associated with the assembly process.

Brand Name
BD PHASEAL¿ PROTECTOR (P55)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16882375
Report Number3003152976-2023-00162
Device Sequence Number15269416
Product Code ONB
UDI-Device Identifier30382905151171
UDI-Public(01)30382905151171
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K130197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number515117
Device Catalogue Number515117
Device Lot Number2204113
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2023
Supplement Date Received by Manufacturer06/30/2023
Initial Report FDA Received Date05/05/2023
Supplement Report FDA Received Date07/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown